Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2005, 9:48 PM MDT for Cheyenne County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 9:48 PM MDT (03:48 UTC)
- Expired
- Jun 1, 2005, 10:19 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 170 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3094 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 020349 SVRCYS NEC033-020415- /O.NEW.KCYS.SV.W.0038.050602T0348Z-050602T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 948 PM MDT WED JUN 1 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1015 PM MDT * AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF COLTON...OR ABOUT 10 MILES SOUTHEAST OF SIDNEY...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUNOL BY 1000 PM MDT LODGEPOLE BY 1015 PM MDT THIS WARNING REPLACES THE PREVIOUSLY ISSUED WARNING FOR SOUTHEAST CHEYENNE COUNTY. IN ADDITION AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR SOUTHEAST CHEYENNE COUNTY. LAT...LON 4114 10292 4102 10281 4103 10262 4130 10264 $$ WEILAND
2 follow-up statements
000 WWUS55 KCYS 020404 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1004 PM MDT WED JUN 1 2005 NEC033-020415- /O.CON.KCYS.SV.W.0038.000000T0000Z-050602T0415Z/ CHEYENNE NE- 1004 PM MDT WED JUN 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM MDT FOR EAST CENTRAL CHEYENNE COUNTY... AT 958 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED ABOUT 16 MILES SOUTHEAST OF SIDNEY...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF SUNOL BY 1005 PM MDT 6 MILES SOUTH OF LODGEPOLE BY 1012 PM MDT LAT...LON 4114 10292 4102 10281 4103 10262 4130 10264 $$ WEILAND
000 WWUS55 KCYS 020419 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1018 PM MDT WED JUN 1 2005 NEC033-020428- /O.EXP.KCYS.SV.W.0038.000000T0000Z-050602T0415Z/ CHEYENNE NE- 1018 PM MDT WED JUN 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST CHEYENNE COUNTY EXPIRED AT 1015 PM... THE SEVERE THUNDERSTORM HAS MOVED EAST OF SOUTHEAST CHEYENNE COUNTY AS OF 1015 PM. F0R THAT REASON THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST CHEYENNE COUNTY WAS ALLOWED TO EXPIRE AT 1015 PM. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AS OF THIS TIME. LAT...LON 4114 10292 4102 10281 4103 10262 4130 10264 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:08 PM MDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 1, 2:08 PM MDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 208 PM MDT WED JUN 1 2005 .SHORT TERM...TONIGHT AND THURSDAY...VIGOROUS WEST TO SOUTHWEST FLOW AROUND AN UPPER LOW OVER IDAHO AND MONTANA WILL CONTINUE THROUGH THE NIGHT. A 100-120 MPH JET STREAK RACING ACROSS WYOMING IS EVIDENT ON WATER VAPOR IMAGERY. THERE IS A WEAK FRONTAL BOUNDARY EXTENDING FROM NORTH TO SOUTH ACROSS WYOMING THIS AFTERNOON. FRONTOGENESIS ASSOCIATED WITH THE JET WILL TIGHTEN THIS FRONT...AND PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS OVER THE NEXT 24 HOURS. THE FRONT STALLS OUT LATE TONIGHT ALONG THE WYOMING/COLORADO BORDER TONIGHT WITH A DRY SLOT AFFECTING POINTS NORTH OF A RAWLINS TO CHADRON LINE. THOSE AREAS WILL SEE DECREASING CLOUDINESS WITH ONLY ISOLATED SHOWERS AFTER MIDNIGHT. THE FRONT LEAVES BEHIND A SLIGHTLY COOLER AIR MASS FOR TOMORROW. .LONG TERM...FOR THURSDAY NIGHT THROUGH SUNDAY...CWA REMAINS IN SOUTHWEST FLOW ALOFT WITH SEVERAL VORT MAXES EJECTING NORTHEAST ACROSS THE CWA. STATIONARY SURFACE BOUNDARY REMAINS IN PLACE ALONG THE COLORADO/WYOMING BORDER NORTHEAST THRU THE WESTERN NEBRASKA PANHANDLE. ALL MODELS SHOWING GOOD CONSISTENCY WITH DECENT QPF BAND ALONG THIS FRONT THURSDAY NIGHT. THE THREAT OF SEVERE WEATHER WILL BE MAINLY OVER THE FAR SOUTHEAST CORNER OF THE CWA FRIDAY AFTERNOON...AS WESTERN AREAS IN DRY WESTERLY FLOW AND BEST DYNAMICS SHIFT EAST. REMNANTS OF UPPER LOW OVER NEVADA MOVES EAST THRU WYOMING AND WESTERN NEBRASKA BY EARLY SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE AS THIS UPPER FEATURE PASSES BY. THEN AS WESTERLY WINDS DEVELOP BEHIND THE TROF...MARKED DRYING AND WARMING. AS NEXT UPPER LOW MOVES ONSHORE SATURDAY NIGHT AND SUNDAY...SHORT WAVE RIDGE AXIS DEVELOPS OVER THE WESTERN ROCKIES WITH DRIER AND WARMER CONDITIONS EXPECTED ON SUNDAY. FOR SUNDAY NIGHT THROUGH WEDNESDAY...MODELS NOW COMING TO SOME WHAT OF AN AGREEMENT IN THE EXTENDED...FOCUSING ON DIGGING PAC NW UPPER LOW. HEIGHTS/WINDS AT THE UPPER LEVELS BACK IN RESPONSE TO DIGGING SYSTEM WITH INCREASING WAA. HAVE DECREASED/INCREASED POPS/TEMPS RESPECTFULLY SUNDAY NIGHT THROUGH TUESDAY. LEE TROUGH DEVELOPS IN LIEU OF SYSTEM MONDAY NIGHT INTO TUESDAY INCREASING SFC WESTERLY WINDS. WHAT HAPPENS TO POTENT SYSTEM MIDWEEK...DOES IT GET SHEARED OFF TO OUR NW OR WOBBLE TOWARDS OUR VICINITY. NONETHELESS...EXPECT ABOVE AVG TEMPS AND DRY WX AS WE APPROACH MID WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && KP/STARK/DEMKO
Hazardous weather outlook, Jun 1, 10:11 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 1011 AM MDT WED JUN 1 2005 NEZ001>003-019>021-054-055-WYZ060-068-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN- 1011 AM MDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREATS ARE HAIL UP TO ONE INCH IN DIAMETER AS WELL AS 60 MPH OUTFLOW WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LATE DAY THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND THIS EVENING. WYZ059-061>067-069-070-021130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS-PINE BLUFFS- 1011 AM MDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LATE DAY THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 1, 7:49 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
749 PM MDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL LORENZO 41.03N 103.05W
06/01/2005 0.75 INCH CHEYENNE NE COUNTY OFFICIAL
0730 PM HAIL LORENZO 41.03N 103.05W
06/01/2005 1.00 INCH CHEYENNE NE TRAINED SPOTTER
0740 PM HAIL 1 W SIDNEY 41.13N 102.99W
06/01/2005 1.00 INCH CHEYENNE NE TRAINED SPOTTER
0741 PM HAIL LORENZO 41.03N 103.05W
06/01/2005 1.00 INCH CHEYENNE NE TRAINED SPOTTER
0743 PM HAIL SIDNEY 41.13N 102.97W
06/01/2005 0.75 INCH CHEYENNE NE LAW ENFORCEMENT
&&
MRCLocal storm report, Jun 1, 8:34 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
834 PM MDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL LORENZO 41.03N 103.05W
06/01/2005 0.75 INCH CHEYENNE NE COUNTY OFFICIAL
0730 PM HAIL LORENZO 41.03N 103.05W
06/01/2005 1.00 INCH CHEYENNE NE TRAINED SPOTTER
0740 PM HAIL 1 W SIDNEY 41.13N 102.99W
06/01/2005 1.00 INCH CHEYENNE NE TRAINED SPOTTER
0741 PM HAIL LORENZO 41.03N 103.05W
06/01/2005 1.00 INCH CHEYENNE NE TRAINED SPOTTER
0743 PM HAIL SIDNEY 41.13N 102.97W
06/01/2005 0.75 INCH CHEYENNE NE LAW ENFORCEMENT
0750 PM HAIL SIDNEY 41.13N 102.97W
06/01/2005 0.75 INCH CHEYENNE NE TRAINED SPOTTER
&&
MRCLocal storm report, Jun 1, 9:08 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
908 PM MDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL SUNOL 41.16N 102.76W
06/01/2005 1.50 INCH CHEYENNE NE TRAINED SPOTTER
&&
MRCLocal storm report, Jun 1, 9:22 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
922 PM MDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL N LODGEPOLE 41.15N 102.64W
06/01/2005 0.88 INCH CHEYENNE NE TRAINED SPOTTER
&&
MRCLocal storm report, Jun 1, 9:27 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
927 PM MDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL LODGEPOLE 41.15N 102.64W
06/01/2005 1.00 INCH CHEYENNE NE TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:03 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 45 min |
| Jun 1, 7:42 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 49 min |
| Jun 1, 8:58 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.